Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 104, NWS Binghamton, NY

June 1, 2011Chenango County, Madison County, Otsego County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 1, 2011, 5:16 AM EDT for Chenango County, Madison County, Otsego County, New York. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 5:16 AM EDT (09:16 UTC)
Expired
Jun 1, 2011, 6:15 AM EDT
In force
59 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Chenango County, NY, Madison County, NY, Otsego County, NY

The radar

The Albany radar (KENX), 86 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:23 AM EDTHAIL 1Smyrna, NY
Jun 1, 5:58 AM EDTHAIL 0.88Richfield Springs, NY
Jun 1, 6:16 AM EDTHAIL 1Springfield Center, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS51 KBGM 010916
SVRBGM
NYC017-053-077-011015-
/O.NEW.KBGM.SV.W.0104.110601T0916Z-110601T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
516 AM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL NEW YORK...
  NORTHERN OTSEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 615 AM EDT.

* AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SMYRNA...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EARLVILLE BY 522 AM EDT...
  SHERBURNE BY 524 AM EDT...
  POOLVILLE BY 526 AM EDT...
  COLUMBUS BY 534 AM EDT...
  BROOKFIELD BY 540 AM EDT...
  EDMESTON BY 544 AM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4258 7572 4276 7577 4287 7520 4287 7514
      4288 7513 4290 7505 4283 7492 4284 7490
      4290 7488 4284 7467 4280 7465 4273 7466
      4270 7465
TIME...MOT...LOC 0916Z 258DEG 35KT 4269 7561

$$

MLJ
2 follow-up statements
947 
WWUS51 KBGM 010953
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
553 AM EDT WED JUN 1 2011

NYC017-053-011004-
/O.CAN.KBGM.SV.W.0104.000000T0000Z-110601T1015Z/
CHENANGO NY-MADISON NY-
553 AM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON AND
NORTHEASTERN CHENANGO COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4263 7528 4289 7511 4290 7505 4283 7492
      4284 7490 4290 7488 4284 7467 4280 7465
      4273 7466 4270 7465
TIME...MOT...LOC 0954Z 258DEG 35KT 4288 7494 4269 7508

$$

NYC077-011015-
/O.CON.KBGM.SV.W.0104.000000T0000Z-110601T1015Z/
OTSEGO NY-
553 AM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHERN OTSEGO COUNTY...

AT 552 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RICHFIELD SPRINGS TO
BURLINGTON...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TODDSVILLE...SPRINGFIELD AND COOPERSTOWN BY 605 AM EDT...
  MIDDLEFIELD AND EAST SPRINGFIELD BY 610 AM EDT...
  CHERRY VALLEY BY 615 AM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4263 7528 4289 7511 4290 7505 4283 7492
      4284 7490 4290 7488 4284 7467 4280 7465
      4273 7466 4270 7465
TIME...MOT...LOC 0954Z 258DEG 35KT 4288 7494 4269 7508

$$

HEDEN
503 
WWUS51 KBGM 011009
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
609 AM EDT WED JUN 1 2011

NYC077-011015-
/O.CON.KBGM.SV.W.0104.000000T0000Z-110601T1015Z/
OTSEGO NY-
609 AM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHEASTERN OTSEGO COUNTY...

AT 605 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR SPRINGFIELD...MOVING EAST AT 50 MPH.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4267 7495 4286 7498 4283 7492 4284 7490
      4290 7488 4284 7467 4280 7465 4273 7466
      4270 7465
TIME...MOT...LOC 1009Z 262DEG 42KT 4283 7480

$$

HEDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:05 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 1, 4:05 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 AM EDT WED JUN 1 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION TODAY WHICH WILL TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY AFTERNOON. SOME
OF THESE STORMS COULD PRODUCE HAIL AND DAMAGING WINDS IN THE
CATSKILLS AND NORTHEAST PENNSYLVANIA. DRIER AND COOLER WEATHER
WILL BUILD IN FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 405 AM...A WIDELY SCATTERED LINE OF SHOWERS AND THUNDERSTORMS
ALONG A PREFRONTAL TROF HAS FALLEN APART OVER THE LAST FEW
HOURS...ASIDE FROM A STORM NOW IN OSWEGO CO. PLENTY OF INSTABILITY
REMAINS ACROSS OUR AREA WITH THE LATEST SPC ANALYSIS SHOWING
MLCAPES AROUND 4000 J/KG! A WELL DEFINED CAP BETWEEN 700 AND 800
MB YESTERDAY HAS ERODED BUT STILL REMAINS IN PLACE. THIS SEEMS TO
HAVE PREVENTED ANY WIDESPREAD ACTIVITY FROM TAKING PLACE. IF ANY
STORMS DO BREAK THIS CAP...IE LIKE THE STORM NEAR OSWEGO
NOW...PLENTY OF CAPE EXISTS ABOVE THIS CAP ALONG WITH VERY
IMPRESSIVE MID LEVEL LAPSE RATES TO SUPPORT THE POTENTIAL FOR
ISOLATED SEVERE. 0-6 KM BULK SHEAR PROFILES WHICH WERE WEAK A FEW
HOURS AGO ARE INCREASING WITH THE APPROACH OF THE MAIN COLD
FRONT...WITH VALUES BETWEEN 40 AND 50 KTS BY 12Z. BOTTOM-LINE IS
CONVECTION IS EXPECTED TO BE ISOLATED TO WIDELY SCATTERED THROUGH
DAYBREAK BUT ANYTHING THAT DOES FORM HAS PLENTY OF POTENTIAL TO
TAP INTO. THE LATEST HRRR ILLUSTRATES THIS QUITE WELL WITH TWO
BROKEN LINES OF CONVECTION...THE FIRST NOW WITH THE PREFRONTAL
TROF...AND THE 2ND NEAR 12Z WITH THE APPROACH OF THE FRONT OVER
OUR WESTERN AND CENTRAL AREAS.

AFTER A BRIEF LULL IN ACTIVITY THROUGH MID-MORNING...A LINE OF
MORE ORGANIZED CONVECTION WILL BECOME MORE LIKELY FROM MIDDAY
THROUGH AFTERNOON ALONG THE FRONT ITSELF...FROM THE CATSKILLS
DOWN INTO NEPA. THIS AREA REMAINS IN A SLIGHT RISK FROM SPC. VERY
IMPRESSIVE SEVERE WEATHER PARAMETERS CAN BE FOUND WITH CAPES BACK
UP AROUND 3000 J/KG...0-6 KM BULK SHEAR VALUES OF 50 KTS...AND
PLENTY OF DRY AIR IN THE MID LEVELS. CHECK OUT THE BUFKIT PROFILES
FOR KAVP ON THE NAM AT 5 PM. LARGE HAIL (HIGH CAPE VALUES...WITH
FAT CAPE IN THE HAIL GROWTH REGION (-20C)...AND DAMAGING WINDS
(VERY DRY AIR IN THE MID LEVELS) ARE THE MAIN THREATS. ANY
CONVECTION SHOULD MOVE EAST AND OUT OF THE AREA BY 0Z.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS OF 405 AM...HIGH PRESSURE WILL BUILD INTO THE REGION LATER TONIGHT
THROUGH FRIDAY WITH MUCH MORE COMFORTABLE WEATHER EXPECTED.
OVERALL THE PERIOD WILL FEATURE SUNSHINE BUT SOME EXTRA CLOUDS ARE
POSSIBLE ON THURSDAY AS A H5 TROF MOVES TO OUR NORTHEAST OVER
MAINE. TEMPS WILL BE BELOW NORMAL ON THURSDAY WITH HIGHS HOLDING
IN THE 60S. IN FACT BOTH MET AND MAV GUIDANCE SHOW TEMPS DROPPING
INTO THE 30S EARLY FRIDAY MORNING IN OUR COLDEST SPOTS WITH SOME
PATCHY FROST NOT OUT OF THE QUESTION.

TEMPS BEING TO REBOUND FRIDAY AS HIGH PRESSURE SLIDES TO OUR
SOUTH AND A RETURN FLOW BEGINS TO SET UP. IT APPEARS THAT ANY
PRECIPITATION FROM AN APPROACHING WARM FRONT WILL HOLD OFF UNTIL
LATE FRIDAY NIGHT AT THE EARLIEST FOR OUR AREA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPDATED AS OF 330 PM...INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS OVER THE WEEKEND AS A TANDEM WARM AND COLD FRONTAL
SYSTEM MOVES THROUGH. THE SHOWERS AND STORMS MAY ARRIVE AS EARLY
AS FRIDAY NIGHT BUT FOR NOW HAVE IT DRY. CHANCES CAN BE EXPECTED
AHEAD OF THE WARM FRONTAL PASSAGE ON SATURDAY...AND THEN COLD
FRONTAL PASSAGE ON SUNDAY. WITH THE CONTINUED NORTHWEST FLOW ALOFT
MOISTURE WILL BE LACKING. MEDIUM RANGE MODELS SEEM TO BE IN
FAIRLY GOOD AGREEMENT WITH THESE IDEAS AND HPC GUIDANCE FRONTAL
PROGS LOOK REASONABLE AS WELL. HIGH PRESSURE RETURNS FOR MONDAY
WITH DRIER WX...FOLLOWED BY A WEAK FRONT AND SHOWERS AGAIN IN
NORTHWEST FLOW FOR TUESDAY. TEMPERATURES WILL BE NEAR NORMAL
THROUGHOUT.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
UPDATED AS OF 145 AM WED... MAINLY VFR EXPECTED THROUGH 06Z THU.
POTENTIAL EXCEPTIONS ARE KITH/KELM/KBGM AT THE START OF THE PD
(THROUGH 08-09Z)...WHERE PATCHY BR/HZ WILL BE AT PLAY. ALSO...LATER
THIS MORNING INTO EARLY AFTN...BRIEF RESTRICTIONS ARE POSSIBLE IN
SCTD SHRA/TSRA. DUE TO UNCERTAIN COVERAGE...WE'LL INCLUDE CB
GROUPS FOR NOW...AND ADD SHRA/TSRA FOR INDIVIDUAL SITES AS NEEDED.

S TO SW WINDS THIS MORNING 5-10 KT...WILL BECOME QUITE STG AND
GUSTY THIS AFTN FROM THE W (GUSTS OF 25-30 KT). WINDS SHOULD
GRADUALLY DIMINISH AFTER 00Z THU.

.OUTLOOK...

THU TO FRI... VFR.

FRI NGT TO SUN... MVFR POSSIBLE IN ISOLATED SHRA/TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...HEDEN
NEAR TERM...HEDEN
SHORT TERM...HEDEN
LONG TERM...TAC
AVIATION...MLJ/MSE
Hazardous weather outlook, Jun 1, 4:41 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 AM EDT WED JUN 1 2011

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-020845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-BRADFORD-
441 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH MIDDAY AHEAD
OF A COLD FRONT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT
ISOLATED STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME OF THE MORE RURAL VALLEY LOCATIONS MAY DROP INTO THE 30S
EARLY FRIDAY MORNING WITH PATCHY FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

NYZ046-057-062-PAZ039-040-043-044-047-048-072-020845-
OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
441 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING AHEAD OF
A COLD FRONT TODAY. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS
WOULD BE FROM LATE THIS MORNING THROUGH THE AFTERNOON. ANY
THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

HEDEN

In the hours before

Special weather statement, Jun 1, 4:47 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
447 AM EDT WED JUN 1 2011

NYZ036-044-045-010930-
CHENANGO NY-CORTLAND NY-MADISON NY-
447 AM EDT WED JUN 1 2011

...STRONG THUNDERSTORM NEAR TRUXTON...

* AT 444 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
 STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.  THIS STORM WAS LOCATED NEAR TRUXTON...AND MOVING EAST
AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LINCKLAEN AND UNION VALLEY AT 455 AM EDT...
  SOUTH OTSELIC AT 500 AM EDT...
  OTSELIC AND GEORGETOWN AT 505 AM EDT...
  SOUTH LEBANON AND LEBANON AT 510 AM EDT...
  SMYRNA AND NORTH NORWICH AT 515 AM EDT...
  EARLVILLE AND SHERBURNE AT 520 AM EDT...
  COLUMBUS AT 525 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4281 7536 4262 7535 4256 7609 4274 7612

HEDEN
Special weather statement, Jun 1, 4:50 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 AM EDT WED JUN 1 2011

NYZ018-036-037-044-046-010930-
CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-
450 AM EDT WED JUN 1 2011

...STRONG THUNDERSTORM NEAR CAZENOVIA...

* AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.  THIS STORM WAS LOCATED NEAR CAZENOVIA...AND MOVING
EAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NELSON AND ERIEVILLE AT 455 AM EDT...
  MORRISVILLE AND PETERBORO AT 505 AM EDT...
  PECKSPORT AND MUNNSVILLE AT 510 AM EDT...
  ORISKANY FALLS AND SOLSVILLE AT 515 AM EDT...
  WATERVILLE AND STOCKWELL AT 520 AM EDT...
  HUBBARD CORNERS AT 525 AM EDT...
  CLAYVILLE AND SAUQUOIT AT 530 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4307 7522 4283 7520 4279 7596 4297 7600

HEDEN
Special weather statement, Jun 1, 5:08 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
508 AM EDT WED JUN 1 2011

NYZ036-037-044>046-011015-
CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-OTSEGO NY-
508 AM EDT WED JUN 1 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CHENANGO...EXTREME SOUTH
CENTRAL ONEIDA...OTSEGO...SOUTHEASTERN CORTLAND AND SOUTHEASTERN
MADISON COUNTIES...

* AT 506 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PECKSPORT TO OTSELIC TO MC
  DONOUGH TO WILLET...AND MOVING EAST AT 45 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  STOCKWELL AND SMYRNA AT 515 AM EDT...
  WATERVILLE AND SOUTH PLYMOUTH AT 520 AM EDT...
  TYNER AND SOUTH OXFORD AT 525 AM EDT...
  BRIDGEWATER AND UNADILLA FORKS AT 530 AM EDT...
  PITTSFIELD AND HOLMESVILLE AT 535 AM EDT...
  SOUTH NEW BERLIN AND ROCKDALE AT 540 AM EDT...
  RICHFIELD SPRINGS AND NEW LISBON AT 545 AM EDT...
  OAKSVILLE AND HARTWICK AT 550 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4252 7476 4247 7493 4248 7496 4245 7498
      4237 7518 4237 7586 4241 7586 4241 7605
      4266 7578 4294 7561 4293 7521 4287 7520
      4287 7514 4291 7508 4283 7492 4290 7487
      4284 7465 4273 7466 4266 7463

MLJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:47 AM EDTSpecial Weather StatementBGMCortland43 min
Jun 1, 4:50 AM EDTSpecial Weather StatementBGMMadison40 min
Jun 1, 5:08 AM EDTSpecial Weather StatementBGMChenango, Otsego67 min
Jun 1, 5:29 AM EDTSevere Thunderstorm WarningBGMChenango, Delaware, Otsego61 min
Jun 1, 5:59 AM EDTSevere Thunderstorm WarningBGMChenango, Delaware, Otsego61 min
Jun 1, 6:14 AM EDTSevere Thunderstorm WarningBGMOtsego16 min
Jun 1, 10:02 AM EDTSpecial Weather StatementBGMSteuben28 min
Jun 1, 10:44 AM EDTSpecial Weather StatementBGMChemung, Steuben31 min
Jun 1, 11:08 AM EDTSpecial Weather StatementBGMChemung37 min
Jun 1, 1:30 PM EDTSpecial Weather StatementBGMDelaware45 min
Jun 1, 1:41 PM EDTSevere Thunderstorm WarningBGMSullivan34 min
Jun 1, 2:14 PM EDTSpecial Weather StatementBGMDelaware46 min
Jun 1, 3:08 PM EDTSpecial Weather StatementBGMSullivan67 min
Jun 1, 3:22 PM EDTSevere Thunderstorm WarningBGMSullivan53 min
Jun 1, 4:15 PM EDTSevere Thunderstorm WarningBGMSullivan24 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.